Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 4, NWS Lubbock, TX

August 22, 2006Swisher County, Texas

NWS Lubbock, TX issued this flash flood warning at Aug 22, 2006, 10:30 AM CDT for Swisher County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2006, 10:30 AM CDT (15:30 UTC)
Expired
Aug 22, 2006, 12:30 PM CDT
In force
2 hr
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Swisher County, TX

The radar

The Amarillo radar (KAMA), 78 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 22, 10:45 AM CDTFLASH FLOOD10 E Tulia, TXSEVERAL ROADWAYS EAST OF TULIA COVERED WITH WATER WITH STANIDNG WATER TO 6+ INCHES ALONG HIGHWAYS 1318...3141 AND 86. SEVERAL ROADS HAVE BARRICADES. REPORTED BY TXDOT IN TULIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 3.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2006-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2006-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
221 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLUB 221532
FFWLUB
TXC437-221730-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1030 AM CDT TUE AUG 22 2006

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SWISHER COUNTY IN THE PANHANDLE OF TEXAS.

* UNTIL 1230 PM CDT

* AT 1015 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A LARGE AREA OF THUNDERSTORMS THAT WAS LOCATED
  OVER SWISHER COUNTY. THE HEAVIEST RAINFALL WAS FALLING ACROSS THE 
  EASTERN PORTIONS OF THE COUNTY GENERALLY ALONG AND NORTH OF HIGHWAY 86
  AS FAR NORTH AS HIGHWAY 146. RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE 
  OCCURRED WITH AND ADDITIONAL 1 TO 2 INCHES POSSIBLE. ADDITIONAL HEAVY 
  RAINFALL MAY ALSO MOVE INTO THE WESTERN PORTIONS OF SWISHER COUNTY. 

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE RURAL AREAS 
  NORTH OF CLAYTONVILLE AND EAST OF TULIA....ESPECIALLY FROM HIGHWAY 86 
  NORTHWARD TO HIGHWAY 146.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS...COUNTRY ROADS...AND LOW LYING FARMLAND.

LAT...LON 3439 10198 3439 10148 3474 10147 3474 10199

$$
1 follow-up statement
000 
WGUS74 KLUB 221611
FFSLUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1109 AM CDT TUE AUG 22 2006

TXC437-221730-
SWISHER TX-
1109 AM CDT TUE AUG 22 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
SWISHER COUNTY...

AT 1045 AM CDT...THE TEXAS DEPARTMENT OF TRANSPORTATION REPORTED 
THAT SEVERAL ROADWAYS...INCLUDING TEXAS HIGHWAY 86 EAST OF 
TULIA...WERE COVERED BY AT LEAST 6 INCHES OF FLOWING FLOOD WATERS. 
OTHER AREAS IMPACTED INCLUDED FARM TO MARKET ROAD 3141 AND 1318 IN 
RURAL PORTIONS OF EASTERN SWISHER COUNTY. 

AT 1105 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE WIDESPREAD MODERATE RAINFALL OVER THE WARNED AREA. 
ADDITIONAL RAINFALL AND RUNOFF WILL AGGRAVATE FLASH FLOODING 
CONDITIONS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF 
SMALL CREEKS...COUNTRY ROADS...AND LOW LYING FARMLAND.

LAT...LON 3439 10198 3439 10148 3474 10147 3474 10199

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 4:45 AM CDT, 5 hours 45 minutes earlier.

Area forecast discussion, Aug 22, 4:45 AM CDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
445 AM CDT TUE AUG 22 2006

.SHORT TERM...
SCATTERED THUNDERSTORMS CONTINUE EARLY THIS MORNING ACROSS THE
FORECAST AREA WITH EASTERLY LOW LEVEL JET AND WARM ADVECTION ACTING
ON ABUNDANT LOW TO MID LEVEL MOISTURE. EXPECT TO SEE CURRENT
PATTERN CONTINUE TODAY AND TONIGHT WITH THE HIGHER COVERAGE OF RAIN
ACROSS THE NORTHWESTERN SOUTH PLAINS AND THE SOUTHERN PANHANDLE WITH
LIKELY POPS THERE TODAY. COULD SEE A FLOOD SITUATION DEVELOP IF
HEAVY RAIN AND TRAINING ECHOES CONTINUE FROM FRIONA TO TULIA TO
CHILDRESS. WILL CONTINUE TO MONITOR THOSE AREAS. TO THIS POINT...
FLOODING HAS BEEN MINOR AND HAS NOT BECOME WIDESPREAD. TODAYS
TEMPERATURES WILL BE IN LINE WITH HIGHS YESTERDAY WITH COOLER
CONDITIONS ACROSS THE NORTH WITH MORE CLOUD COVER AND COVERAGE OF
SHOWERS. MILD AGAIN TONIGHT WITH DEWPOINTS HOLDING IN THE 60S
CONTRIBUTING TO PRECIPITABLE WATER VALUES NEAR 1.5 INCHES.

.LONG TERM...
SUBTROPICAL RIDGE CENTERED OVER FOUR CORNERS REGION WEDNESDAY WILL
BEGIN TO FLATTEN/WEAKEN BY THURSDAY AS RATHER POTENT H50 SHORTWAVE
ZIPS EAST ACROSS THE FAR NORTHERN TIER OF THE UNITED STATES. COULD
STILL SEE ISOLD -TSRA ON WED MOST AREAS DUE TO LINGERING UPPER
LEVEL MOISUTRE AND WEAK SFC BOUNDARIES LURKING ABOUT. FOR THURS
AND FRI...AM EXPECTING WARMER AND GENERALLY DRY CONDITIONS AS
RIDGE CENTER TRACKS BACK EAST TWD THE MID SOUTH REGION. EXCEPTION
COULD BE SOME ISOLD STORMS TWD NM BORDER INVOF OF DEEPENING SFC
TROUGH AXIS AHEAD OF MID LEVEL WAVE TRACKING THROUGH THE CENTRAL
ROCKIES.

FOR THE WEEKEND...MODELS ARE NOW IN FAIR AGREEMENT OF NEXT COLD
FRONT TO ARRIVE LATE SATURDAY OR EARLY SUNDAY. FOR NOW WILL
INTRODUCE LOW ORDER POPS WITH SLIGHTLY COOLER TEMPS FOR SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        79  67  87  63 /  60  60  30  20
TULIA         81  68  89  65 /  60  50  30  20
PLAINVIEW     83  69  90  65 /  50  50  30  20
LEVELLAND     87  69  90  66 /  40  30  20  20
LUBBOCK       87  70  92  69 /  40  30  20  20
BROWNFIELD    90  72  91  67 /  30  20  20  20
CHILDRESS     86  71  93  71 /  60  50  30  20
SPUR          90  73  95  69 /  30  30  20  20
ASPERMONT     94  77  98  73 /  20  20  20  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

06/21
Hazardous weather outlook, Aug 22, 5:23 AM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
523 AM CDT TUE AUG 22 2006

TXZ021>044-231030-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
523 AM CDT TUE AUG 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

FLOODING

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT
WITH THE GREATEST COVERAGE OVER THE SOUTHERN TEXAS PANHANDLE AND
NORTHERN SOUTH PLAINS. SOME OF THE STORMS WILL PRODUCE LOCALLY
HEAVY RAIN WITH RAINFALL RATES IN EXCESS OF ONE INCH PER HOUR.
ADDITIONAL RAINFALL ACCUMULATION OF 1 TO 2 INCHES MAY OCCUR WITH
LOCALIZED AMOUNTS NEAR 3 INCHES POSSIBLE...ESPECIALLY ACROSS THE
SOUTHERN TEXAS PANHANDLE. ADDITIONAL RAINFALL TODAY AND TONIGHT
MAY RESULT IN MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTER GROUPS AND
LOCAL AUTHORITIES ARE URGED TO IMMEDIATELY RELAY REPORTS OF FLOODING
TO THE NATIONAL WEATHER SERVICE OFFICE IN LUBBOCK.

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.